Can you tell me about Effexor (venlafaxine) withdrawal went very wrong (depression/anxiety and anorgasmia)?

Effexor (venlafaxine) Potential symptoms after stopping Effexor (venlafaxine) include: anxiety, depressed moods, crying, dizziness, paranoia, irritability, drowsiness, restlessness, shaking, headache, ^ sweating, nausea/ vomiting, nightmares, body zaps (electric sensations), shortness of breath, sleep difficulties, fatigue, seizures, irregular heart rate, etc.

Related Questions

Effexor (venlafaxine) withdrawal went very wrong (depression/anxiety and anorgasmia), what to do?

Let your prescribing. Provider know. Effexor (venlafaxine) taper should be done under medical supervision. You could develop significant discontinuation syndrome and return of depression/ anxiety if you come off it too quickly or before you are ready. Read more...

I was switched from 150mg Effexor (venlafaxine) to 50mg valdoxan directly 4 weeks ago. I now notice irritability and anger. Is this withdrawal or depression?

hard to know. Your best choice is to discuss this carefully with your treating physician. This medicine is available for treatment of depression in europe and australia, but not in the us, so I have no personal professional experience with it. That being said, it may be withdrawal, as this is the time frame when the effects of Effexor (venlafaxine) tend to be fully worn off. Another medication may be indicated. Read more...
hard to say but... Effexor (venlafaxine) is notorious for causing bad withdrawal symptoms of which irritability could be one. You might suspect depression if other symptoms of depression are present such as loss of interest in pleausurable activities, decreased appetite and energy, poor sleep, guilty feelings, poor concentration. Definitely talk with your health care provider. Read more...

Does anxiety require a higher dose of Effexor (venlafaxine) than depression?

It depends. On what kind of anxiety you're talking about. Ocd often does require higher-than-antidepressant doses. Generalized anxiety disorder, panic, etc might not. If you're not getting the hoped-for benefit, it can be an ongoing process with your psychiatrist to find an effective regimen. Psychotherapy is an important part of treatment for anxiety, and should be a part of yours if it's not already. Read more...

Anxiety under control with effexor (venlafaxine). Depression is not better. Any add on medications to help with depression? Very tired all the time.

Yes, possibly. You may want to check your vitamin d level -- if less than 50, it can predispose to depression. Also l-methylfolate helps many people increase responsiveness to antidepressants. Third, fish oil at least 2-3 grams/day [1-2 grams epa, 500-900 mg dha/day]. Psychotherapy is an essential part of treating depression and anxiety. Ask your psychiatrist for referral if s/he does not provide this. Read more...
Try therapy. Have you tried therapy? Psychotherapy focused on understanding the causes of your depression and helping you to devise strategies to reduce symptoms of depression may be more helpful than medication for you. . Read more...

I have anxiety and depression. I am on 75mg effexor (venlafaxine) xr for 4 weeks but I am going backwards again. Should I increase to 150mg. Previously taken 300m?

Your age? We need to know your age, too. Please put it in your public profile. We cannot answer questions from minors. Age and location, and gender, can affect our answer, since some conditions are more likely in different places or in different age groups. Be honest! You expect if of us, and we expect it of you, too! Read more...
Please only adjust. your medication w/the guidance of your doctor. Also consider adding cognitive therapy to your treatment regime. Research indicates that medication and cognitive therapy gets the best results. See a Clinical Psychologist who specializes in this. Peace and good health. Read more...
See your doctor. It's not a good idea to titrate meds without MD supervision. It's also not a good idea to double the dose so quickly either bc you may be sensitive to side effects. Consult with your MD and tell them your symptoms. I do recommend increasing the dose just not without supervision. Good luck to you. Read more...

Have Depression & Anxiety. Dr. has me taking Luvox 300mgs and Effexor (venlafaxine) 150 mgs. Is this safe?

Drug interaction. Drug interactions can occur between Luvox and Effexor (venlafaxine). See: http://www.drugs.com/interactions-check.php?drug_list=2296-1524,1128-9754 There is potential for a serotinergic Syndrome - however that does not mean this will occur. Please discuss further with treating psychiatrist. Take care. Read more...

No luck with lexapro, is Effexor (venlafaxine) a good second choice for treating depression and anxiety in a 22 year old in good health otherwise?

Many possibilities. There are many antidepressants from which to choose. Recent studies suggest that just because 1st drug from a family doesn't work doesn't mean that you need to switch drug families. Also, we can't say a drug didn't work unless you couldn't tolerate the highest dose. Lexapro (escitalopram) is a member of ssri family of which there are many. Talk to your doc about all your options (sometimes dictated by insurance). Read more...
Lexapro (escitalopram) Switching from an ssri to an snri, if the Lexapro was given at optimum dose for sufficient time with not enough clinical response, is a possibility which needs tobe reviewed with your doctor. Another option is augmenting Lexapro with another medicine such as abilify (aripiprazole). Read more...

I've been taking Effexor (venlafaxine) for about a year or so (diagnosed w/major depression & severe anxiety disorder) & I'm not happy w/it. Other suggestions?

Many options. The problems of depression and anxiety often need medications but counseling is also helpful in successful treatment. If a medication does not work well, or causes side effects that are not tolerable, it is important to discuss with your physician about other choices. No blood test, or easy way of choosing the right med exists, but other classes of drugs like ssris, or adding a med may be needed. Read more...
Discuss with doctor. I suggest discussing your concerns with your doctor -- hopefully a psychiatrist. A psychiatrist will be interested in why you're unhappy with effexor, (venlafaxine) and try to work with you to improve the results you're getting. This should involve a close review of your case, and possibly dose adjustments or changes to different medications. Psychotherapy should be part of your treatment too. Read more...

I've been taking Effexor (venlafaxine) for a month at the lowest dose, I'm using it for depression/anxiety. Would Effexor (venlafaxine) be working on my dopamine at this low dose?

Yes, a little. But the important question is whether it's helping the condition she prescribed it for. If it is, then great! If not, it's important you and your doctor find the lowest effective dose to help with your depression. Read more...